Alert archive / Illinois / Flash Flood Warnings in 2016
Flash Flood Warning 84, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Aug 13, 2016, 2:10 PM CDT for Perry County, Missouri; 5 counties in Illinois. It was in force for 5 hr. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2016, 2:10 PM CDT (19:10 UTC)
- Expired
- Aug 13, 2016, 7:15 PM CDT
- In force
- 5 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Franklin County, IL, Jackson County, IL, Jefferson County, IL, Perry County, IL, Wayne County, IL, Perry County, MO
The radar
The Paducah radar (KPAH), 118 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 2:30 PM CDT | HEAVY RAIN 3 | 5 Nw Ava, IL | THREE INCHES IN ONE HOUR...IN SHILOH HILL |
| Aug 13, 3:50 PM CDT | FLASH FLOOD | 1 S Tamaroa, IL | WATER COVERING ROUTE 51 JUST SOUTH OF TAMAROA |
| Aug 13, 3:50 PM CDT | FLASH FLOOD | 5 Nw Du Quoin, IL | WATER COVERING ROAD ON STATE ROUTE 154 JUST WEST OF ROUTE 51. |
| Aug 13, 4:27 PM CDT | FLASH FLOOD | Mount Vernon, IL | WATER FLOWING ACROSS HIGHWAY 148 AT CACTUS MAKING CONDITIONS DANGEROUS. REPORT VIA SOCIAL MEDIA. |
| Aug 13, 6:02 PM CDT | FLASH FLOOD | Tamaroa, IL | US ROUTE 51 IS CLOSED SOUTH OF TAMAROA AT BLUEBIRD RD DUE TO FLOODING. |
| Aug 13, 7:00 PM CDT | HEAVY RAIN 2.75 | 1 Ne Mount Vernon, IL | RAINFALL TOTAL SO FAR TODAY ON NORTHEAST SIDE OF MT VERNON NEAR HWY 37 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 100 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.2 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 252 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 626 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted.
378
WGUS53 KPAH 131910
FFWPAH
ILC055-077-081-145-191-MOC157-132215-
/O.NEW.KPAH.FF.W.0084.160813T1910Z-160813T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
210 PM CDT SAT AUG 13 2016
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN WAYNE COUNTY IN SOUTH CENTRAL ILLINOIS...
JACKSON COUNTY IN SOUTHERN ILLINOIS...
PERRY COUNTY IN SOUTH CENTRAL ILLINOIS...
WESTERN FRANKLIN COUNTY IN SOUTH CENTRAL ILLINOIS...
JEFFERSON COUNTY IN SOUTH CENTRAL ILLINOIS...
PERRY COUNTY IN SOUTHEASTERN MISSOURI...
* UNTIL 515 PM CDT
* AT 208 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO
BEGIN SHORTLY. THE HEAVIEST RAIN WAS OBSERVED FROM SOUTHWEST PERRY
COUNTY MISSOURI TO NEAR PINCKNEYVILLE AND MOUNT VERNON IN SOUTHERN
ILLINOIS...IN A NARROW BAND.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MOUNT VERNON...PERRYVILLE...MURPHYSBORO...BENTON...DU QUOIN...
PINCKNEYVILLE...CHRISTOPHER...REND LAKE AREA...SESSER...DE SOTO...
ROYALTON...WAYNE CITY...ELKVILLE...WOODLAWN...BLUFORD...CISNE...
VALIER...WEST CITY...AVA AND TAMAROA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
&&
LAT...LON 3860 8827 3826 8866 3826 8870 3822 8870
3807 8886 3757 8950 3757 8959 3760 8961
3758 8968 3760 9015 3764 9015 3787 8993
3791 8985 3780 8967 3796 8959 3822 8959
3821 8915 3847 8914 3847 8870 3861 8869
$$
CN1 follow-up statement
099
WGUS53 KPAH 132103
FFWPAH
ILC055-077-081-145-191-MOC157-140015-
/O.EXT.KPAH.FF.W.0084.000000T0000Z-160814T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
403 PM CDT SAT AUG 13 2016
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
WESTERN WAYNE COUNTY IN SOUTH CENTRAL ILLINOIS...
JACKSON COUNTY IN SOUTHERN ILLINOIS...
PERRY COUNTY IN SOUTH CENTRAL ILLINOIS...
WESTERN FRANKLIN COUNTY IN SOUTH CENTRAL ILLINOIS...
JEFFERSON COUNTY IN SOUTH CENTRAL ILLINOIS...
PERRY COUNTY IN SOUTHEASTERN MISSOURI...
* UNTIL 715 PM CDT
* AT 400 PM CDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING
ACROSS THE WARNED AREA. WATER COVERED ROADS WERE REPORTED ACROSS
PORTIONS OF PERRY COUNTY ILLINOIS, INCLUDING HIGHWAY 154 WEST OF
ROUTE 51. FLOODING WAS OBSERVED ALONG ROUTE 51 SOUTH OF TAMAROA.
RAINFALL RATES HAVE DECREASED SOME THIS AFTERNOON. HOWEVER
FLOODING CONCERNS STILL EXIST.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MOUNT VERNON...PERRYVILLE...MURPHYSBORO...BENTON...DU QUOIN...
PINCKNEYVILLE...CHRISTOPHER...REND LAKE AREA...SESSER...DE SOTO...
ROYALTON...WAYNE CITY...ELKVILLE...WOODLAWN...BLUFORD...CISNE...
VALIER...WEST CITY...AVA AND TAMAROA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
&&
LAT...LON 3860 8827 3826 8866 3826 8870 3822 8870
3807 8886 3757 8950 3757 8959 3760 8961
3758 8968 3760 9015 3764 9015 3787 8993
3791 8985 3780 8967 3796 8959 3822 8959
3821 8915 3847 8914 3847 8870 3861 8869
$$
CNWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 6:29 AM CDT, 7 hours 41 minutes earlier.
Area forecast discussion, Aug 13, 6:29 AM CDT, 7 hours 41 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
629 AM CDT SAT AUG 13 2016
.SHORT TERM...(Today through Monday night)
Issued at 303 AM CDT Sat Aug 13 2016
Well, in a nutshell, no major changes with the on-going short
term package from yesterday. The flash flood watch headlines will
remain unchanged in areal coverage, but have decided to extend on
out through the day Monday at this time due to additional heavy
rain concerns on day 3. In fact, we may end up needing to extend
even farther into monday night and Tuesday some areas in later
forecasts.
However, there does remain a bit of uncertainty with regards to
the precise placing and timing of the heaviest precip band. Some
models are trending a bit farther northwest with this band.
However, there has been a tendency for them to go too far north
of the sfc front in the past. Heavier rainfall may tend to track a
bit farther to the southeast along the front where the air is a
bit more unstable and highest PWAT axis may be located. Also,
better overall dynamics (i.e. low level jet/moisture transport)
may exist a bit farther southeast. Thus, will not jump quite yet
on much of a shift compared in the heaviest rain band compared to
ongoing forecast. Of course, time will tell, and some adjustments
may be needed in subsequent forecast packages. What does seem more
certain is that somewhere close is probably gonna being dealing
with record setting amounts of rainfall as we head through the
weekend and into next week.
We generally have rain totals through Monday night running in the
4-8 inch range within the watch box, which covers all of se MO/srn
IL/sw IN and a portion of western KY along the Ohio River. Highest
totals still reside in a swath from se MO into sw and sc IL, with
the "lower" totals along the OH River. Locally higher amounts are
also possible.
.LONG TERM...(Tuesday through Friday)
Issued at 303 AM CDT Sat Aug 13 2016
It is good to see that WPC inserted the model component of the
Canadian into the blended numerical guidance in the extended period.
The ECMWF appears to be the closest with the Canadian (which has
initialized very well with the Gulf Coast low and approaching cold
front this past week). Both models take the current Gulf
Coast/Louisiana closed low, phase it with the eastern side of the
Upper Midwest trough, with similar positions of the closed surface
low along the front near the IL/central IN border by 12z (7 am CDT)
Tuesday. Once that low rockets into the eastern Great Lakes states
by 00z (7 pm CDT Tuesday) Wednesday, the mean progressive tilt
trough axis bisects the WFO PAH forecast area. The ECMWF retrogrades
the mean trough axis slightly as more energy comes down the west
side of the trough axis from the Northern Plains. With a middle to
upper level ridge building in across the Central Plains, am doubtful
of the westward shift of the trough axis.
Although there is greater confidence in the further east movement of
convection depicted by the Canadian through mid-week, a blend of the
ECMWF (which has slightly higher PoPs/Weather further west into the
WFO PAH forecast area) and the lower PoP Canadian model was used to
remain in tolerance with surrounding NWS forecast office
collaboration. Would not be surprised if the WFO PAH forecast area
is much drier by Wednesday, as the mean trough axis is east of the
WFO PAH forecast area. Have low confidence in the higher PoPs for
next Saturday, given the potential for mesoscale short waves
embedded in the mean trough axis near WFO PAH.
&&
.AVIATION...
Issued at 629 AM CDT Sat Aug 13 2016
Banded line of precipitation will develop across the WFO PAH TAF
sites for the 12z Saturday TAF issuance. Employed vicnity mention
of convection in locations not currently or expecting convection
at the start of the forecast period.
MVFR ceilings will develop in the vicinity of the frontal
boundary, with intermintent intrusions into IFR ceiling category
with scattered thunderstorms in the line. As the frontal boundary
gradually moves through the WFO PAH TAF sites, ceilings will
approach VFR category during the evening and overnight, before
falling down into IFR category behind the frontal boundary after
09z Sunday.
&&
.PAH Watches/Warnings/Advisories...
IL...Flash Flood Watch through Monday evening for ILZ075>078-080>094.
MO...Flash Flood Watch through Monday evening for MOZ076-086-087-100-
107>112-114.
IN...Flash Flood Watch through Monday evening for INZ081-082-085>088.
KY...Flash Flood Watch through Monday evening for KYZ003>005-007-010-
014-015-018-019.
&&
SHORT TERM...GM
LONG TERM...Smith
AVIATION...SmithHazardous weather outlook, Aug 13, 10:36 AM CDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1036 AM CDT SAT AUG 13 2016 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-141000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 1036 AM CDT SAT AUG 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR MOST OF THE AREA. REFER TO THE WATCH PRODUCT FOR DETAILS. HEAVY RAINFALL AND FLOODING FROM THUNDERSTORMS IS ANTICIPATED TODAY THROUGH TONIGHT. FOR TODAY...THE AREAS OF CONCERN WILL CONTINUE TO BE ACROSS SOUTHEAST MISSOURI INTO SOUTHERN ILLINOIS AND SOUTHWEST INDIANA. THE CHANCE WILL SPREAD SOUTH INTO WEST KENTUCKY BY TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY OFF AND ON SHOWERS AND THUNDERSTORMS WITH TORRENTIAL DOWNPOURS WILL BE LIKELY SUNDAY THROUGH MONDAY EVENING...ESPECIALLY OVER SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND AREAS OF WESTERN KENTUCKY ALONG THE OHIO RIVER. THOSE LOCATIONS ARE NOW IN A FLASH FLOOD WATCH THROUGH MONDAY EVENING. PLEASE SEE THE FLASH FLOOD WATCH PRODUCT FOR FURTHER DETAILS. LOCALLY HEAVY RAIN WILL CONTINUE TO BE THE PRIMARY WEATHER HAZARD TUESDAY. OTHERWISE...GENERAL THUNDERSTORMS ARE FORECAST ACROSS THE OUTLOOK AREA DURING THE WEEK. GIVEN THE MARGINAL SHEAR AND INSTABILITY AVAILABLE...A FEW STORMS MAY APPROACH SEVERE LIMITS WITH GUSTY WINDS AND MARGINAL HAIL LATE TUESDAY...MAINLY OVER WEST KENTUCKY. .SPOTTER INFORMATION STATEMENT... RELAY REPORTS OF FLASH FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE...OR LOCAL LAW ENFORCEMENT.
In the hours before
Local storm report, Aug 13, 9:25 AM CDT, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
925 AM CDT SAT AUG 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0922 AM FLASH FLOOD CRAINVILLE 37.75N 89.06W
08/13/2016 WILLIAMSON IL BROADCAST MEDIA
MAIN STREET JUST NORTH OF ROUTE 13 UNDER 6 INCHES OF
WATER. MAN HOLE COVER POPPED OFF AND WATER FILING UP INTO
NEAR BY YARDS.
&&
CTNLocal storm report, Aug 13, 11:25 AM CDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1125 AM CDT SAT AUG 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM FLASH FLOOD 5 SE CARBONDALE 37.67N 89.15W
08/13/2016 WILLIAMSON IL TRAINED SPOTTER
1.5 FT OF WATER ON GIANT CITY RD SOUTH OF CARBONDALE.
&&
DPLocal storm report, Aug 13, 11:47 AM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1147 AM CDT SAT AUG 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM HEAVY RAIN CAPE GIRARDEAU 37.31N 89.55W
08/13/2016 M3.02 INCH CAPE GIRARDEAU MO FIRE DEPT/RESCUE
FIRE DEPT REPORTS 3.02 INCHES RAIN 7 AM TO 11 AM
&&
DPLocal storm report, Aug 13, 11:50 AM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1150 AM CDT SAT AUG 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM HEAVY RAIN JACKSON 37.38N 89.65W
08/13/2016 M4.50 INCH CAPE GIRARDEAU MO TRAINED SPOTTER
4,5 INCHES RAIN SINCE 7 AM IN JACKSON.
&&
DPLocal storm report, Aug 13, 12:04 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1204 PM CDT SAT AUG 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1202 PM FLASH FLOOD ALTO PASS 37.57N 89.32W
08/13/2016 UNION IL LAW ENFORCEMENT
BRIDGE OUT AT ALTO PASS AND MARKS LANE. 3.5 INCHES OF
RAINFALL AT COBDEN AND JUST OVER 5 INCHES AROUND WOLF
LAKE SINCE THIS MORNING. SEVERAL ROADS WATER COVERED WITH
CREWS DISPATCHED.
&&
CTNThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 8:50 AM CDT | Flash Flood Warning | PAH | Cape Girardeau | 3 hr |
| Aug 13, 11:36 AM CDT | Flash Flood Warning | PAH | Bollinger, Cape Girardeau, Stoddard, Wayne | 8 hr |
| Aug 13, 11:45 AM CDT | Flash Flood Warning | PAH | Cape Girardeau | 8 hr |
| Aug 13, 1:30 PM CDT | Flash Flood Warning | PAH | Butler | 6 hr |
| Aug 13, 2:33 PM CDT | Flash Flood Warning | PAH | Butler, Carter, Ripley | 6 hr |
| Aug 13, 10:27 AM CDT | Flash Flood Warning | PAH | Edwards, Franklin, Hamilton, Wabash, Wayne, White | 3 hr |
| Aug 13, 12:26 PM CDT | River Flood Warning | PAH | Wayne, White | 5 days |
| Aug 13, 12:31 PM CDT | River Flood Warning | PAH | Gallatin, Wayne, White | 15 days |
| Aug 13, 1:05 PM CDT | River Flood Warning | PAH | Franklin, Williamson | 8 days |
| Aug 13, 1:05 PM CDT | River Flood Warning | PAH | Jackson | 12 days |
Nearby
Flash Flood Warnings in Illinois, 2016Flash Flood Warnings in Missouri, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.